Title

Identifiability of the sign of covariate effects in the competing risks model

Document Type

Journal article

Source Publication

Econometric Theory

Publication Date

10-1-2017

Volume

33

Issue

5

First Page

1186

Last Page

1217

Publisher

Cambridge University Press

Abstract

We present a new framework for the identification of competing risks models, which also include Roy models. We show that by establishing a Hicksian-type decomposition, the direction of covariate effects on the marginal distributions of the competing risks model can be identified under weak restrictions. Our approach leaves the marginal distributions and their joint distribution completely unspecified, except that the associated copula is invariant in the covariates. Results from simulations and two data examples suggest that our method often outperforms existing comparable approaches in terms of the range of durations for which the direction of the covariate effect is identified, particularly for long duration.

DOI

10.1017/S0266466616000372

Print ISSN

02664666

E-ISSN

14694360

Funding Information

Wilke is supported by the Economic and Social Research Council through the Bounds for Competing Risks Duration Models using Administrative Unemployment Duration Data (RES-061-25-0059) grant. {RES-061-25-0059}

Publisher Statement

Copyright © 2017 Cambridge University Press. Access to external full text or publisher's version may require subscription.

Full-text Version

Publisher’s Version

Language

English

Recommended Citation

Lo, S. M. S., & Wilke, R. A. (2017). Identifiability of the sign of covariate effects in the competing risks model. Econometric Theory, 33(5), 1186-1217. doi: 10.1017/S0266466616000372

Share

COinS